Alert archive / New Hampshire / River Flood Warnings in 2011
River Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Mar 6, 2011, 10:01 PM EST for Grafton County, Sullivan County, New Hampshire; Windsor County, Vermont. It took effect at Mar 6, 2011, 11:13 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 10:01 PM EST (03:01 UTC)
- In effect from
- Mar 6, 2011, 11:13 PM EST
- Expired
- Mar 7, 2011, 9:32 AM EST
- In force
- 10 hr
- Issued by
- NWS Gray, ME
- Flood severity
- Minor
Counties Grafton County, NH, Sullivan County, NH, Windsor County, VT
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Connecticut River at West Lebanon (WLBN3).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01144500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
743 WGUS41 KGYX 070301 FLWGYX BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAY, MAINE 1001 PM EST SUN MAR 6 2011 ...THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN NEW HAMPSHIRE...VERMONT CONNECTICUT RIVER AT WEST LEBANON AFFECTING GRAFTON...SULLIVAN AND WINDSOR COUNTIES .AN ICE JAM HAS CAUSED THE CONNECTICUT RIVER AT WEST LEBANON TO JUMP OVER 9 FEET IN LESS THAN TWO HOURS AND IS NOW APPROACHING FLOOD STAGE. THE RIVER WILL LIKELY TOP FLOOD STAGE OVERNIGHT AND CONTINUE TO FLUCTUATE THROUGH THE NIGHT DUE TO THE UNPREDICTABLE NATURE OF ICE JAMS. RAIN OR MIXED PRECIPITATION WILL CONTINUE TO CHANGE TO SNOW THROUGH THE NIGHT, IF IT HASN'T ALREADY AND TEMPERATURES WILL FALL INTO THE 20S. THIS WILL BRING AN END TO RUNOFF FROM RAIN AND MELTING SNOW AND WILL HELP THE ICE JAM TO FREEZE UP AGAIN. PEOPLE LIVING OR TRAVELLING NEAR THE RIVER SHOULD MONITOR THE ICE JAM AND WATER LEVELS CLOSELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET. && NHC009-019-VTC027-071501- /O.NEW.KGYX.FL.W.0002.110307T0413Z-110307T1638Z/ /WLBN3.1.ER.110307T0413Z.110307T0600Z.110307T0838Z.NO/ 1001 PM EST SUN MAR 6 2011 THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A * FLOOD WARNING FOR THE CONNECTICUT RIVER AT WEST LEBANON * FROM THIS EVENING UNTIL MONDAY MORNING. * AT 930 PM SUNDAY THE STAGE WAS...17.5 FEET AND RISING * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE OVERNIGHT THEN FALL BELOW FLOOD STAGE LATE TONIGHT OR MONDAY MORNING. $$
1 follow-up statement
813 WGUS81 KGYX 071432 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 932 AM EST MON MAR 7 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE...VERMONT... CONNECTICUT RIVER AT WEST LEBANON AFFECTING GRAFTON...SULLIVAN AND WINDSOR COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET. && NHC009-019-VTC027-071502- /O.CAN.KGYX.FL.W.0002.000000T0000Z-110307T1638Z/ /WLBN3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 932 AM EST MON MAR 7 2011 THE FLOOD WARNING IS CANCELLED FOR THE CONNECTICUT RIVER AT WEST LEBANON. * UNTIL THIS MORNING. * AT 8 AM TODAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 18.0 FEET. * THE ICE JAM HAS BROKEN ALLOWING WATER LEVELS TO RETURN TO NORMAL. PEOPLE LIVING IN FLOOD PRONE AREAS SHOULD CONTINUE TO MONITOR WATER LEVELS CLOSELY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Mar 6, 3:33 PM EST, 6 hours 28 minutes earlier.
Area forecast discussion, Mar 6, 3:33 PM EST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
333 PM EST SUN MAR 6 2011
.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTH ALONG A SLOW MOVING COLD FRONT
TONIGHT...MOVING INTO THE CANADIAN MARITIMES MONDAY AFTERNOON.
THIS STORM WILL BRING WIDESPREAD RAIN AND SNOW TO THE REGION. THE
COLD FRONT WILL FINALLY CROSS THE AREA ON MONDAY. HIGH PRESSURE
BUILDS INTO THE REGION TUESDAY INTO WEDNESDAY. A LARGE SLOW MOVING
LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT LAKES
THURSDAY...BRINGING PRECIPITATION BACK TO THE FORECAST FOR
NORTHERN NEW ENGLAND THROUGH THE END OF THE WEEK.
&&
.NEAR AND SHORT TERM /THROUGH MONDAY/...
LARGE RAIN SHIELD NOW MOVING ACROSS NH AND MAINE WITH LOCATIONS TO
THE WEST REPORTING SNOW AND FREEZING RAIN. THE FRONT WAS JUST
MOVING INTO NEW HAMPSHIRE AND WILL MAKE A SLOW PROGRESSION
SOUTHEAST OVERNIGHT. AT THE SAME TIME...A LOW WILL MOVE NORTH
ALONG THE FRONT...HELPING ENHANCE LIFT.
AS THE FRONT MOVES SOUTH AND THE COLDER AIR WORKS INTO THE
NORTHERN COUNTIES...SNOW WILL DEVELOP WITH A WINTRY MIX OF
SNOW...SLEET...AND FREEZING RAIN ALONG THE FRONT. EXPECT THE
NORTHERN AND WESTERN MOST COUNTIES TO CHANGE OVER TO FROZEN
PRECIPITATION SHORTLY...WITH REMAINING AREAS CHANGING OVER THROUGH
THE NIGHT. MUCH OF NH AND MAINE REMAIN IN A WINTER STORM WARNING
THROUGH TOMORROW MORNING. FAR NORTHERN NH AND NORTH CENTRAL MAINE
WILL SEE TOTALS OF 10-15 INCHES...WITH AMOUNTS CLOSER TO 6-10
INCHES OVER THE FOOTHILLS.
AREAS CLOSER TO THE COAST WILL SEE THE MOST LIQUID PRECIPITATION
FROM THIS EVENT...AND HAVE ISSUED A FLOOD WATCH BASED ON THE FACT
THAT THESE AREAS WILL RECEIVE 2-3 INCHES OF RAIN BEFORE IT COMES
TO AN END TOMORROW MORNING. THE PRECIPITATION WILL BE ENHANCED BY
PW VALUES IN THE 0.80-1.00 INCH RANGE AND THE RIGHT ENTRANCE
REGION OF A 150+ KT UPPER LEVEL JET.
IN ADDITION TO THE RAIN...MILD TEMPERATURES WILL ENCOURAGE
SNOW MELT...CAUSING RIVERS TO RISE QUICKLY. URBAN FLOODING IS ALSO
LIKELY WITH SNOW BANKS CHANNELING WATER INTO ROADWAYS. STORM
DRAINS MAY ALSO BE BLOCKED OR CLOGGED BY SNOW AND ICE.
AS THE LOW MOVES AWAY TOMORROW...THERE WILL BE A FEW HOURS WHERE
TEMPERATURES WILL BE COLD ENOUGH ALONG THE COAST FOR LIGHT AMOUNTS
OF SNOW AND SLEET. OVER THE MIDCOAST...BUFKIT FORECAST SOUNDINGS
ALSO INDICATE A RESIDUAL WARM NOSE OVER THE COLDER AIRMASS...WHICH
MAY RESULT IN A LIGHT FREEZING RAIN EVENT. THEREFORE A WINTER
WEATHER ADVISORY HAS BEEN ISSUED FOR THIS AREA DURING THE MORNING
AND EARLY AFTERNOON HOURS.
FOLLOWED A NON-DIURNAL TEMPERATURE CURVE FOR TOMORROW WITH HIGH
TEMPERATURES OCCURRING IN THE EARLY MORNING AND DROPPING OFF
QUICKLY THEREAFTER AS COLD AIR MOVES IN.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE BUILDS IN FROM THE NORTH ON TUESDAY. TEMPERATURES
WILL BE NEAR SEASONAL NORMALS WITH HIGHS IN THE THIRTIES AND LOW
FORTIES. QUIET WEATHER CONTINUES INTO WEDNESDAY AS HIGH PRESSURE
MOVES EAST.
A LARGE LOW PRESSURE SYSTEM WILL DEVELOP OVER THE PLAINS THIS
WEEK. IT WILL TRACK TOWARDS OUR AREA IN TWO PARTS. THE FIRST
TRACKS NORTHEAST THROUGH THE GREAT LAKES AREA ON THURSDAY...WITH
THE WARM SECTOR REACHING MAINE AND NEW HAMPSHIRE. THE SECOND
TRACKS THROUGH THE SOUTHERN UNITED STATES AND THEN NORTHWARD
THROUGH NEAR THE EAST COAST FRIDAY INTO SATURDAY. THE ELONGATED
UPPER TROUGH WILL ALLOW A STREAM OF MOISTURE TO FEED STRAIGHT OUT
OF THE TROPICS AND INTO NEW ENGLAND BEGINNING THURSDAY NIGHT AND
LASTING THROUGH THE WEEKEND. WITH THE AXIS OF LOW PRESSURE
REMAINING TO THE WEST...THIS STORM LOOKS TO BE WARM AND WET FOR
OUR AREA. HEAVY RAIN IS POSSIBLE FROM THURSDAY NIGHT THROUGH
SATURDAY BEFORE LOW PRESSURE FINALLY EXITS TO THE EAST.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SHORT TERM...CURRENT VFR TO MVFR CONDITIONS WILL LOWER TO IFR OR
LIFR AS HEAVIER PRECIPITATION DEVELOPS TONIGHT. KLEB...KCON...AND
KAUG WILL SEE PERIODS OF SLEET AND SNOW TONIGHT AND TOMORROW
MORNING. COASTAL TERMINALS WILL SEE MOSTLY RAIN CHANGING TO SNOW
TOMORROW MORNING.
LONG TERM...CONDITIONS SHOULD IMPROVE MONDAY AFTERNOON AND
EVENING. VFR CONDITIONS LAST THROUGH WEDNESDAY. RETURN FLOW FROM
OVER THE WATERS BEGINS ON THURSDAY WHICH MAY BRING LOWER CEILINGS
INTO THE AREA.
&&
.MARINE...
SHORT TERM...GALE WARNING IN EFFECT THROUGH TOMORROW MORNING WITH
SMALL CRAFT ADVISORIES IN THE BAYS. SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED EVERYWHERE FOR TOMORROW.
LONG TERM...WINDS COULD GUST TO 25 KT BEHIND THE COLD FRONT MONDAY
NIGHT BUT SHOULD SUBSIDE THROUGH THE NIGHT. QUIET WEATHER THROUGH
WEDNESDAY AS HIGH PRESSURE PREVAILS.
&&
.HYDROLOGY....PRECIPITATION WILL CONTINUE TO MOVE ACROSS THE
REGION AS A COLD FRONT MOVES SLOWLY EAST AND LOW PRESSURE
APPROACHES FROM THE SOUTH. RAINFALL TOTALS OF 2 TO 3 INCHES ARE
EXPECTED OVER SOUTHERN NEW HAMPSHIRE AND PORTIONS OF SOUTHERN
MAINE. THE HEAVIEST RAIN WILL OCCUR TONIGHT AND INTO THE OVERNIGHT
HOURS. MILD TEMPERATURES WILL COMBINE WITH THE RAIN TO INCREASE
SNOW MELT...CAUSING RIVERS TO RISE QUICKLY. URBAN FLOODING IS
LIKELY WITH SNOW BANKS CHANNELING WATER INTO ROADWAYS. STORM
DRAINS MAY ALSO BE BLOCKED OR CLOGGED BY SNOW AND ICE.
FLOODING IS EXPECTED TO OCCUR ON THE SUNCOOK RIVER AT NORTH
CHICHESTER AND THE LAMPREY RIVER AT NEWMARKET.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 11 AM EST MONDAY FOR MEZ007>009-
012>014.
FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH MONDAY MORNING
FOR MEZ018>028.
WINTER WEATHER ADVISORY FROM 10 AM TO 4 PM EST MONDAY FOR
MEZ021-022-025>028.
NH...WINTER STORM WARNING UNTIL 11 AM EST MONDAY FOR NHZ001>007.
FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH MONDAY MORNING
FOR NHZ008>010-013-014.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST MONDAY
FOR ANZ151-153.
GALE WARNING FROM 7 PM THIS EVENING TO 7 AM EST MONDAY FOR
ANZ150-152-154.
&&
HANES/KIMBLEHazardous weather outlook, Mar 6, 3:33 PM EST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 333 PM EST SUN MAR 6 2011 MEZ007>009-012>014-NHZ001>007-072045- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN- 333 PM EST SUN MAR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ018>020-023-024-NHZ008>010-013-014-072045- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK- COASTAL CUMBERLAND-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 333 PM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. MEZ021-022-025>028-072045- KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 333 PM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 4 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ151-153-072045- PENOBSCOT BAY-CASCO BAY- 333 PM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150-152-154-072045- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 333 PM EST SUN MAR 6 2011 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:53 PM EST | River Flood Warning | GYX | Grafton | 8 hr |
| Mar 7, 8:48 AM EST | River Flood Warning | GYX | Sullivan | 3 days |
| Mar 7, 9:33 AM EST | River Flood Warning | GYX | Merrimack | 7 days |
| Mar 7, 9:55 AM EST | River Flood Warning | GYX | Grafton | 35 hr |
| Mar 7, 10:13 AM EST | River Flood Warning | GYX | Grafton | 10 hr |
Nearby
River Flood Warnings in New Hampshire, 2011River Flood Warnings in Vermont, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.